MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, DISSECTION FORCEPS, MARYLAND; HI-Q HAND INSTRUMENTS

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, DISSECTION FORCEPS, MARYLAND; HI-Q HAND INSTRUMENTS
Model Number WA64360C
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation as it was suggested to dispose of the device since it cannot be repaired.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that when using a jaws "hiq+", bipolar, 5 x 330 mm, dissection forceps, the forceps was broken, and the insulation was incomplete.The event occurred during preparation for use.The therapeutic laparoscopic procedure was completed with a similar device.There was no procedural delay, or no patient harm associated with the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and third party device evaluation.The device was returned an evaluated by a third party service center.According to the third party inspection results, the customer's complaint was confirmed.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Additionally, since the lot number is unknown, the manufactuer date is unavailable.Based on the results of the investigation, the root cause could not be conclusively determined.It is likely the reported event occurred due to a short circuit from improper handling.The distal jaws were either constantly touching each other without tissue contact during application or there was unintended contact with other equipment.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", BIPOLAR, 5 X 330 MM, DISSECTION FORCEPS, MARYLAND
Common Device Name
HI-Q HAND INSTRUMENTS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17625027
Report Number9610773-2023-02353
Device Sequence Number20354608
Product Code HET
UDI-Device Identifier04042761068611
UDI-Public04042761068611
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64360C
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown